Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 188, NWS Lincoln, IL

September 19, 2005Logan County, Macon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 19, 2005, 4:15 AM CDT for Logan County, Macon County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2005, 4:15 AM CDT (09:15 UTC)
Expired
Sep 19, 2005, 5:15 AM CDT
In force
60 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Logan County, IL, Macon County, IL

The radar

The Lincoln radar (KILX), 31 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
656 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1443 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 190915
SVRILX
ILC107-115-191015-
/O.NEW.KILX.SV.W.0188.050919T0915Z-050919T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
415 AM CDT MON SEP 19 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LOGAN COUNTY IN CENTRAL ILLINOIS
  NORTHERN MACON COUNTY IN CENTRAL ILLINOIS

* UNTIL 515 AM CDT

* AT 413 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LATHAM...OR ABOUT 14 MILES SOUTHEAST OF LINCOLN...AND WAS MOVING
  EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WARRENSBURG
  MAROA
  FORSYTH
  OREANA
  ARGENTA

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4004 8920 3992 8922 3991 8877 4005 8876

$$

AUTEN
2 follow-up statements
000 
WWUS53 KILX 190944
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
444 AM CDT MON SEP 19 2005

ILC107-190954-
/O.CAN.KILX.SV.W.0188.000000T0000Z-050919T1015Z/
LOGAN-
444 AM CDT MON SEP 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY HAS BEEN
CANCELLED...

AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4004 8912 3992 8912 3991 8877 4005 8876

$$

ILC115-191015-
/O.CON.KILX.SV.W.0188.000000T0000Z-050919T1015Z/
MACON-
444 AM CDT MON SEP 19 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 AM CDT FOR
NORTHERN MACON COUNTY...

AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WARRENSBURG...OR ABOUT 8 MILES NORTHWEST OF DECATUR...
MOVING EAST AT 15 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  FORSYTH.
  MAROA.
  OREANA.
  DECATUR.
  ARGENTA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4004 8912 3992 8912 3991 8877 4005 8876

$$

AUTEN
000 
WWUS53 KILX 191013
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
513 AM CDT MON SEP 19 2005

ILC115-191023-
/O.EXP.KILX.SV.W.0188.000000T0000Z-050919T1015Z/
MACON-
513 AM CDT MON SEP 19 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MACON COUNTY WILL BE 
ALLOWED TO EXPIRE AT 515 AM CDT...

AT 507 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS 
THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4004 8912 3992 8912 3991 8877 4005 8876

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 8:40 PM CDT, 7 hours 35 minutes earlier.

Area forecast discussion, Sep 18, 8:40 PM CDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CDT SUN SEP 18 2005

.DISCUSSION...
ELEVATED CONVECTION HAS BEEN INCREASING THIS EVENING OVER NORTHEAST
MISSOURI WITH A RECENT DEVELOPMENT TREND INTO SOUTHEASTERN IOWA.
MEAN WIND IN THE 850-500MB LAYER SUGGESTS THAT THE STRONGER CLUSTER
SOUTH OF QUINCY SHOULD VEER TO OUR SOUTH IN THE SHORT TERM...HOWEVER
THE ACTIVITY FURTHER NORTH WILL LIKELY MAKE IT INTO OUR WESTERN
COUNTIES LATER ON. 00Z LINCOLN SOUNDING REVEALS A VIRTUALLY
IMPENETRABLE LOW LEVEL CAP...SO ANY MOISTURE INCREASE FROM 850MB ON
DOWN SHOULD NOT BE TOO MUCH OF A FACTOR. HOWEVER...STEEP LAPSE RATES
ABOVE THE CAP SUGGEST THAT ANY ELEVATED CONVECTION THAT CAN SURVIVE
THIS FAR EAST MAY PRODUCE HAIL. MID LEVEL MOISTURE IS INITIALLY
PRETTY SPARCE OVER CENTRAL ILLINOIS...BUT SOUNDINGS TO OUR WEST SHOW
MUCH BETTER MID LEVEL MOISTURE...AND SATELLITE LOOPS SHOW THIS
MOISTURE SPREADING EAST. THE CURRENT CONVECTION APPROACHING THE
MISSISSIPPI RIVER IS LIKELY ON THE NOSE OF THIS WARM/MOIST
ADVECTION. BOTTOM LINE IS THAT GRADUALLY INCREASING POPS WITH TIME
TONIGHT STILL LOOKS ON TRACK. WILL UPDATE THE ZONES TO ADJUST
EVENING WORDING...BUT OVERALL FORECAST GRIDS LOOK GOOD.

SECONDARY CONCERN IS FOCUSED ON THE MCS DEVELOPMENT THAT WILL BE
TAKING PLACE OVER WESTERN IOWA OVERNIGHT. MUCH OF THIS ACTIVITY
SHOULD BE TO OUR NORTHWEST FOR MUCH OF THE OVERNIGHT HOURS. ANY
LEFTOVERS WILL MOVE ACROSS THE AREA EARLY IN THE SECOND PERIOD...
AND MAY HAVE AN IMPACT ON HOW MUCH REDEVELOPMENT CAN OCCUR WITH THE
FRONT EARLY MONDAY AFTERNOON.

&&

.PREV DISCUSSION...
MAIN CONCERNS ARE ON SEVERE WEATHER CHANCES TONIGHT AND MONDAY
AFTERNOON, THEN THE NEXT SYSTEM FOR FRIDAY. A WIDER SPREAD OF
SOLUTIONS THIS FORECAST THAN YESTERDAY. THE NAM INITIALIZED POORER
THAN GFS/CAN GLOB/UKMET. GFS AND NAM BOTH INDICATE RAPID
CYCLOGENESIS WITH THE PLAINS LOW AND BOTH HAVE CONV FEEDBACK ISSUES.
ALSO, GFS IS FASTER THAN THE NAM ONCE THE SYSTEMS DEEPEN. THE 20 KM
WRF/CANADIAN GLOB/UKMET DONT SUPPORT THIS SOLUTION, AND SEEM LIKE
ARE A GOOD COMPROMISE. TRIED TO FOLLOW CLOSER TO THEM.

.SHORT TERM...TONIGHT THROUGH TUESDAY.
THE 20 KM WRF HAD A GOOD HANDLE ON THE CONVECTION SO FAR TODAY, AND
INDICATES THAT CONVECTIVE INITIATION IS MOST LIKELY LATE THIS
AFTERNOON IN E NEBRASKA AND WILL MOVE ACROSS IOWA THIS EVENING...
REACHING OUR WESTERN CWA SHORTLY AFTER MIDNIGHT. THIS WAS A SIMILAR
THEME AMONG MOST MODELS... GENERATING STORMS IN THE STRONG H85 WAA
ALONG WITH A 40KT H85 LLJ. MUCAPE/TT/AND LIS ALL INDICATE POTENTIAL
FOR SVR STORMS AFTER MIDNIGHT. SPC HAS US IN A SLIGHT RISK FOR
TONIGHT. BRN AND BULK SHEAR INDICATE LOWER SHEAR VALUES, SO FEEL THAT
MAIN HAZARDS ARE WIND AND HAIL. THE BEST INSTABILITY AND FORCING FOR
PRECIP WILL BE IN THE N HALF OF OUR CWA, CLOSER TO THE MAIN
SHORTWAVE. INCREASED THE POPS TO LIKELY 70S IN THE NORTH, AND
TAPERED TO CHC POPS SOUTH OF THERE. FRONTOLOSYS DOMINATES OUR W CWA
IN THE MORNING, AS OPPOSING H85 WAA CONTINUES SOUTH OF THE WARM
FRONT.

THINK THERE WILL BE A BREAK IN THE ACTION IN MOST OF OUR CWA
ON MONDAY MORNING, UNTIL THE COLD FRONT AND STRONG QG FRONTOGENESIS
PUSH ACROSS THE CWA IN THE AFTERNOON. SPC HAS US IN A SLIGHT RISK FOR
MONDAY, AND FEEL THAT OUR STORM CHANCES WILL BE MAXIMIZED DURING PEAK
HEATING. GUSTY WINDS AHEAD OF THE COLD FRONT, ALONG WITH UNI-
DIRECTIONAL SHEAR, INDICATE THAT STRAIGHT LINE WINDS AND HAIL WILL
ONCE AGAIN BE THE MAIN THREAT. BASED ON WHERE THE COLD FRONT SHOULD
MOVE TO BY PEAK HEATING, OUR EASTERN CWA WILL HAVE THE BEST CHANCE
AT SEVERE WEATHER MONDAY AFTERNOON. KEPT THE HIGHEST POPS THERE. DRY
HIGH PRESSURE WILL PUSH IN BEHIND THE COLD FRONT. LINGERING SHOWERS
WILL BE POSSIBLE IN OUR S CWA, ALONG THE COLD FRONT MONDAY NIGHT AND
TUESDAY MORNING. OTHERWISE, TUESDAY SHOULD TURN OUT QUITE
SEASONABLE, WITH COOLER AIR AND PLENTY OF SUNSHINE.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
THE HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THURSDAY, WHEN THE
NEXT COLD FRONT APPROACHES THE AREA FROM THE PLAINS. TEMPS ON WED
AND THURSDAY APPEAR ON TRACK, AND GUID NUMBERS DID NOT DEVIATE MUCH
FROM THE GOING FCST. THE UKMET AND GFS BOTH INDICATE CYCLOGENESIS
WILL OCCUR IN THE N PLAINS ON THURSDAY...WITH MOST OF THE WAA,
FRONTOGENESIS, AND OTHER FORCING FOR PRECIP WILL BE MOSTLY NORTH OF
OUR CWA. KEPT A SLIGHT CHANCE FOR OUR NW ZONES ON WEDNESDAY NIGHT,
AS WE WILL BE IN THE WARM SECTOR AND STORMS THAT DEVELOP CLOSER TO
THE COLD FRONT MAY MOVE INTO THAT AREA. KEPT IT DRY ELSEWHERE.
THURSDAY APPEARS DRY AS THE LOW PULLS FARTHER N AND E OF ILLINOIS,
AND THE CONVECTION AHEAD OF THE COLD FRONT WANES. KEPT PRECIP
CHANCES MAINLY AS THEY WERE FOR THURSDAY NIGHT THROUGH SUNDAY, AS
THE POSITION OF THE COLD FRONT AND TRACK OF VARIOUS H5 SHORTWAVES
THROUGH THAT TIME REMAINS IN QUESTION.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

04/SHIMON
Hazardous weather outlook, Sep 18, 11:53 AM CDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1153 AM CDT SUN SEP 18 2005

ILZ027>029-036-037-040>042-047>051-191100-
KNOX-STARK-PEORIA-FULTON-TAZEWELL-SCHUYLER-MASON-LOGAN-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-
1153 AM CDT SUN SEP 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...AS A
WEATHER SYSTEM APPROACHES THE AREA FROM THE WEST. THUNDERSTORMS
ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF IOWA AND MISSOURI THIS
EVENING...THEN MOVE INTO ILLINOIS LATER TONIGHT. SOME OF THE STORMS
COULD PRODUCE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AS A
COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. THE PRIMARY
THREAT FROM THESE STORMS WILL BE DAMAGING WINDS.

ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA LATER IN THE WEEK
AND BRING A CHANCE OF THUNDERSTORMS TO THE REGION FOR THURSDAY
NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT...MAINLY BETWEEN
10 PM AND 6 AM.

ILZ030-031-038-043>046-052>057-061>063-066>068-071>073-191100-
MARSHALL-WOODFORD-MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-
CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-
CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1153 AM CDT SUN SEP 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...SOUTHEAST ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEATHER SYSTEM IN THE PLAINS WILL PRODUCE THUNDERSTORMS ACROSS
IOWA AND MISSOURI THIS EVENING. THESE STORMS ARE EXPECTED TO MOVE
INTO ILLINOIS DURING THE OVERNIGHT HOURS. HOWEVER...SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AS A
COLD FRONT MOVES SOUTHEASTWARD THROUGH THE AREA. SOME OF THESE
STORMS COULD PRODUCE DAMAGING WINDS.

ANOTHER WEATHER SYSTEM WILL MOVE INTO THE AREA LATER IN THE WEEK
AND BRING A CHANCE OF THUNDERSTORMS TO THE REGION FOR THURSDAY
NIGHT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 12:44 AM CDTSevere Thunderstorm WarningILXSchuyler44 min
Sep 19, 1:02 AM CDTSevere Thunderstorm WarningILXCass51 min
Sep 19, 2:11 AM CDTSevere Thunderstorm WarningILXKnox64 min
Sep 19, 2:43 AM CDTSevere Thunderstorm WarningILXFulton, Tazewell55 min
Sep 19, 3:16 AM CDTSevere Thunderstorm WarningILXKnox, Peoria43 min
Sep 19, 7:15 AM CDTSevere Thunderstorm WarningILXDouglas, Edgar60 min
Sep 19, 2:47 PM CDTSevere Thunderstorm WarningILXFulton58 min
Sep 19, 3:02 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell58 min
Sep 19, 3:40 PM CDTTornado WarningILXTazewell50 min
Sep 19, 3:44 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford61 min
Sep 19, 3:53 PM CDTSevere Thunderstorm WarningILXLogan46 min
Sep 19, 4:15 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean29 min
Sep 19, 4:26 PM CDTSevere Thunderstorm WarningILXMacon26 min
Sep 19, 5:01 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion55 min
Sep 19, 5:16 PM CDTSevere Thunderstorm WarningILXSchuyler59 min
Sep 19, 5:42 PM CDTTornado WarningILXMorgan, Scott48 min
Sep 19, 6:09 PM CDTSevere Thunderstorm WarningILXLogan, Menard, Sangamon66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.